Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 2, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Jan 15, 2006, 10:45 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 15, 2006, 11:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 15, 2006, 10:45 AM MST (17:45 UTC)
- In effect from
- Jan 15, 2006, 11:00 AM MST
- Expired
- Jan 15, 2006, 5:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOI 151745 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1045 AM MST SUN JAN 15 2006 ...GUSTY WEST WINDS TODAY DECREASING THIS EVENING... .A STRONG WINTER COLD FRONT MOVED THROUGH SOUTHERN IDAHO SATURDAY NIGHT INTO WESTERN WYOMING THIS MORNING. STRONG AND GUSTY WEST WINDS BEHIND THIS COLD FRONT SPREAD ACROSS SOUTHWEST IDAHO INTO SOUTH CENTRAL IDAHO THIS MORNING AND WILL CONTINUE FOR THE REST OF TODAY. THESE STRONG WINDS WILL SLOWLY DECREASE THIS EVENING AS THE STORM SYSTEM MOVES FURTHER EAST. IDZ016-160000- /O.NEW.KBOI.WI.Y.0002.060115T1800Z-060116T0000Z/ WESTERN MAGIC VALLEY- 1045 AM MST SUN JAN 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG WEST WINDS 25 TO 40 MPH WITH GUSTS AROUND 45 MPH WILL BE COMMON AROUND THE MAGIC VALLEY TODAY. THESE STRONG WINDS WILL SLOWLY DECREASE THIS EVENING TO THE 15 TO 25 MPH RANGE BY MIDNIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KBOI 152349 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 449 PM MST SUN JAN 15 2006 ...WINDS DECREASING OVER THE AREA... .WINDS ARE SLOWLY DECREASING OVER THE MAGIC VALLEY LATE THIS AFTERNOON. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WINDS WILL REMAIN IN THE 20 TO 30 MPH RANGE UNTIL 7 PM AND THEN WILL DROP TO 15 TO 25 MPH BY MIDNIGHT. IDZ016-160100- /O.EXP.KBOI.WI.Y.0002.000000T0000Z-060116T0000Z/ WESTERN MAGIC VALLEY- 449 PM MST SUN JAN 15 2006 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON. WINDS HAVE DECREASED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:14 AM MST, 7 hours 31 minutes earlier.
Area forecast discussion, Jan 15, 3:14 AM MST, 7 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 314 AM MST SUN JAN 15 2006 .SHORT TERM...SNOW ADVISORY WAS CANCELED IN BAKER COUNTY AT 01Z AND WILL EXPIRE ON SCHEDULE AT 12Z IN IDAHO WEST CENTRAL MOUNTAINS AND BOISE MOUNTAINS. COLD FRONT HAS MOVED EAST OF CWA TAKING MOST -SHSN WITH IT. SAPIX SHOWED A PACIFIC VORT CENTER WITH SCATTERED -SHSN COMING INTO OREGON WHICH WILL RE-DEVELOP A CHANCE OF SNOW SHOWERS IN OUR ZONES LATER TODAY. SURFACE PRESSURE GRADIENT WILL INCREASE WEST WINDS TO NEAR ADVISORY SPEEDS IN THE SNAKE RIVER BASIN LATER TODAY. DECREASING CLOUDS AND WINDS TONIGHT WILL ALLOW TEMPERATURES TO DROP TO NORMAL FOR MID JANUARY ON MONDAY MORNING. NEXT PACIFIC STORM... NOW CROSSING 140W...WILL AFFECT OUR WRN ZONES LATER MONDAY WITH CLOUDS AND A CHANCE OF SNOW AS STORM/S WARM FRONT COMES INLAND. .LONG TERM...MONDAY NIGHT THROUGH SUNDAY...WV/IR STILL SHOW WELL DEFINED SYSTEM FOR MON NIGHT INTO WEDNESDAY WITH STRENGTHENING LOW. SYSTEM IS AMPLIFIED ENOUGH THAT IT SHOULD BREAK DOWN RIDGE ENOUGH TO ALLOW POPS TO SINK FURTHER SOUTH THAN PREVIOUSLY THOUGHT...SPREADING ACROSS ENTIRE CWA. UPDATED MODEL RUNS SUPPORT THIS. WARM FROPA MONDAY NIGHT INTO CENTRAL OREGON AND PROCEEDING EASTWARD INTO TUES MORN/AFTERNOON. COLD FROPA FOLLOWS TUES NIGHT INTO WEDNESDAY WITH BEST OMEGA/VORT FOR WED. MODELS KEEP NORTHWEST FLOW OVER THE REGION THROUGH THE END OF THE WEEK. AS TIMING OF SYSTEMS IS INEXACT THIS FAR OUT...HAVE STAYED COURSE WITH THE FORECAST...KEEPING POPS NEAR CLIMO. TEMPERATURES REMAIN AROUND AVERAGE THROUGH THE EXTENDED PERIOD. && .AVIATION...AREAS OF IFR CONDITIONS IN THE WESTERN MAGIC VALLEY... CAMAS PRAIRIE AND EASTERN BOISE MOUNTAINS THIS MORNING WITH EXITING PRECIPITATION...WHICH HAS CHANGED TO SNOW DOWN TO VALLEY FLOORS. BLOWING SNOW IN GUSTY NORTHWEST WINDS UP TO 30KTS WILL FURTHER REDUCE VISIBILITIES. MOST OTHER AREAS ARE VFR THIS MORNING. FOCUS OF AFTERNOON SHOWER ACTIVITY INCLUDING LOCAL MVFR CEILINGS AND ISOLATED IFR VISIBILITIES IN SNOW SHOWERS WILL BE OVER HIGHER ELEVATIONS THIS AFTERNOON. COULD SEE ISOLATED MVFR CIGS IN THE VALLEYS. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....MH AVIATION.....DG
Hazardous weather outlook, Jan 15, 5:28 AM MST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 528 AM MST SUN JAN 15 2006 IDZ011>016-028>030-ORZ061>064-161230- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 428 AM PST SUN JAN 15 2006 /528 AM MST SUN JAN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 15, 3:05 PM MST | Winter Storm Watch | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.